Child hallucinates on epilepsy drugs
Type of Spiritual Experience
A description of the experience
Antiepileptic drug-induced visual hallucinations in a child - Benatar MG, Sahin M, Davis RG. Department of Neurology; Beth Israel Deaconess Medical Center, Boston, Massachusetts 02215, USA.
The neurologic signs and symptoms of carbamazepine and phenytoin toxicity, such as ataxia, dysarthria, and nystagmus, are well known.
The psychiatric manifestations of toxicity, such as psychosis and hallucinations, however, are less widely recognized.
This study reports the case of a 9-year-old male with seizures who developed intermittent complex visual hallucinations after therapy with antiepileptic drugs was begun.
This study considered seizures, migraine, underlying psychiatric diathesis, and drug toxicity as possible etiologies but after extensive investigation concluded that his symptoms were most likely a drug side effect.